Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 80, NWS Kansas City, MO

June 7, 2022Andrew County, Holt County, Nodaway County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2022, 9:44 PM CDT for Andrew County, Holt County, Nodaway County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2022, 9:44 PM CDT (02:44 UTC)
Expired
Jun 7, 2022, 10:30 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Andrew County, MO, Holt County, MO, Nodaway County, MO

The radar

The Topeka radar (KTWX), 156 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:10 PM CDTHAIL 11 W Maitland, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 8:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

206 
WUUS53 KEAX 080244
SVREAX
MOC003-087-147-080330-
/O.NEW.KEAX.SV.W.0080.220608T0244Z-220608T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
944 PM CDT Tue Jun 7 2022

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Northeastern Holt County in northwestern Missouri...
  Southwestern Nodaway County in northwestern Missouri...
  Northwestern Andrew County in northwestern Missouri...

* Until 1030 PM CDT.

* At 943 PM CDT, a severe thunderstorm was located near Mound City,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mound City, Maitland, Craig and Graham. 

This includes Interstate 29 between mile markers 81 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4014 9536 4020 9538 4026 9532 4026 9492
      4001 9499
TIME...MOT...LOC 0243Z 278DEG 18KT 4019 9523 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CDB
2 follow-up statements
009 
WWUS53 KEAX 080310
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1010 PM CDT Tue Jun 7 2022

MOC003-087-147-080330-
/O.CON.KEAX.SV.W.0080.000000T0000Z-220608T0330Z/
Holt MO-Nodaway MO-Andrew MO-
1010 PM CDT Tue Jun 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN HOLT...SOUTHWESTERN NODAWAY AND NORTHWESTERN ANDREW
COUNTIES...

At 1009 PM CDT, a severe thunderstorm was located over Maitland, or 9
miles east of Mound City, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Maitland and Graham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4013 9521 4019 9525 4026 9523 4026 9492
      4004 9498
TIME...MOT...LOC 0309Z 278DEG 18KT 4017 9506 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CDB
381 
WWUS53 KEAX 080330
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1030 PM CDT Tue Jun 7 2022

MOC003-087-147-080340-
/O.EXP.KEAX.SV.W.0080.000000T0000Z-220608T0330Z/
Holt MO-Nodaway MO-Andrew MO-
1030 PM CDT Tue Jun 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLT...
SOUTHWESTERN NODAWAY AND NORTHWESTERN ANDREW COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Missouri.

LAT...LON 4013 9521 4019 9525 4026 9523 4026 9492
      4004 9498
TIME...MOT...LOC 0330Z 278DEG 18KT 4016 9494 

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:18 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 7, 6:18 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
618 PM CDT Tue Jun 7 2022

.Discussion...
Issued at 316 PM CDT TUE JUN 7 2022

Key Messages:

- Isolated to scattered thunderstorms expected this afternoon
  along a stationary front.

- A cluster of thunderstorms expected by mid-evening into tonight
  over much of the area, with some threat of straight-line winds
  and quarter-size hail in areas of northeast Kansas and northwest
  Missouri.

Today/tonight: Primary focus centers on the next 12 hours of the
forecast. As of early afternoon, surface observations depicted a
frontal boundary oriented NW-SE across the southwestern third of the
CWA, just SW of the KC Metro. Visible satellite imagery showed a
growing cumulus field, with some agitation near/SW of KC. As
inhibition lessens, anticipate widely scattered showers and
thunderstorms to develop this afternoon along/just north of the
frontal boundary where convergence is maximized. While an isolated
storm may become briefly strong, a much larger area of convection is
expected to evolve upstream over Nebraska and Iowa this evening into
tonight. As these thunderstorms cold pools consolidate during the
evening, an outflow-driven cluster will evolve and push into
northwest MO and northeast Kansas 1-2 hours post-sunset. The most
robust activity will have the potential for thunderstorm outflow
winds up to 60 mph and hail to the size of quarters. With time,
waning instability and outflow displacement ahead of the line will
lead to a notable weakening of the complex as it works its way
across the CWA. The progressive nature of the complex should
mitigate any widespread flooding concerns (3-hour flash flood
guidance is in excess of two inches). However, storms this
afternoon/evening tied to the quasi-stationary boundary and storms
that develop ahead of the thunderstorm complex will have the
potential for heavy rainfall and the attendant threat for localized
flash flooding.

Rainfall should end from west to east Wednesday morning, with
surface high pressure building into the region. Dry conditions are
expected for the remainder of Wednesday and much of Thursday, with
temperatures near or slightly below seasonable levels and drier
humidity values.

Bu Thursday night into Friday morning, two focused areas of
thunderstorm activity appear to occur, both generally splitting the
CWA. The first focused area is in a region of strong isentropic
ascent across much of Iowa, with a second area tied to an
approaching wave and potential thunderstorm complex riding along an
instability axis over central Kansas. While scattered activity/light
rain is expected in between these two areas, widespread heavy
rainfall is not anticipated at this time. Tranquil weather returns
for the remainder of Friday into the weekend, with gradually warming
temperatures.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 617 PM CDT TUE JUN 7 2022

Quiet conditions are expected mostly this evening going into the
overnight. Can't rule out some isolated storms developing, but
they should be small and few and far between. The main line of
storms will enter northwest MO/northeast KS around 03Z and move
southeast exiting central MO by 14Z. This line will reach the KC
metro around 06Z. We could see some lower visibility as the line
moves through. The cold front passes through behind the line.
Ceilings in most areas should drop to high-end MVFR behind the
front for a few hours, then clouds will clear out. Northwesterly
winds will become breezy behind the front as well.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...Atkins
Hazardous weather outlook, Jun 7, 5:20 AM CDT, 16 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
520 AM CDT Tue Jun 7 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
520 AM CDT Tue Jun 7 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Rain showers possible this morning with another round of rain and
storms late tonight. A few strong, isolated storms may be possible
across the area this afternoon, with the main batch of storms
affecting the forecast area between 9 PM and 3 AM late tonight. The
main impacts include damaging winds, large hail, and heavy rainfall
leading to localized flooding concerns.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 A break in rain and storms are expected Wednesday, with additional
rain possible Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 7, 4:31 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
431 PM CDT Tue Jun 7 2022

MOZ053-072200-
Bates MO-
431 PM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southeastern Bates
County through 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Butler, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3805 9410 3804 9411 3806 9413 3806 9416
      3804 9419 3816 9435 3826 9429 3820 9405
      3803 9406 3804 9407 3803 9409
TIME...MOT...LOC 2131Z 300DEG 16KT 3818 9427

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CDB
Local storm report, Jun 7, 4:32 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
432 PM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     BUTLER                  38.25N 94.33W
06/07/2022                   BATES              MO   PUBLIC

            DELAYED REPORT - SOME TREE LIMBS DOWN.

&&

SGA

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:19 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXAtchison, Holt41 min
Jun 7, 8:55 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt50 min
Jun 7, 9:26 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam49 min
Jun 7, 10:30 PM CDTSpecial Weather StatementEAXAndrew30 min
Jun 7, 10:35 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt40 min
Jun 7, 10:52 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth23 min
Jun 7, 10:55 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway35 min
Jun 7, 11:13 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt38 min
Jun 7, 11:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXAndrew, Gentry, Nodaway48 min
Jun 7, 11:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway, Worth43 min
Jun 7, 11:48 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt42 min
Jun 8, 12:11 AM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more49 min
Jun 8, 12:30 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte45 min
Jun 8, 12:49 AM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 2 more41 min
Jun 8, 1:08 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte52 min
Jun 8, 1:21 AM CDTTornado Warning Tornado observedEAXJackson24 min
Jun 8, 1:29 AM CDTTornado WarningEAXClay, Ray31 min
Jun 8, 1:41 AM CDTTornado WarningEAXJackson, Lafayette, Ray22 min
Jun 8, 1:46 AM CDTSevere Thunderstorm WarningEAXCarroll, Cass, Clay, Henry, Jackson, Johnson and 2 more29 min
Jun 8, 2:16 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson, Lafayette, Pettis and 1 more44 min
Jun 8, 2:27 AM CDTSevere Thunderstorm WarningEAXHoward, Randolph33 min
Jun 8, 2:46 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis44 min
Jun 8, 3:04 AM CDTSevere Thunderstorm WarningEAXCooper, Howard41 min
Jun 8, 6:13 AM CDTRiver Flood WarningEAXAtchison, Holt12 hr
Jun 8, 7:24 AM CDTRiver Flood WarningEAXCarroll23 hr
Jun 8, 7:41 AM CDTRiver Flood WarningEAXDaviess, Gentry48 hr
Jun 8, 7:41 AM CDTRiver Flood WarningEAXLinn, Livingston40 hr
Jun 8, 7:41 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston59 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.